Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 139, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 27, 2011, 12:26 PM CDT for Oregon County, Missouri. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 12:26 PM CDT (17:26 UTC)
- Expired
- Apr 27, 2011, 1:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Oregon County, MO
The radar
The Springfield radar (KSGF), 197 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 12:30 PM CDT | HAIL 0.75 | Alton, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -327 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
432
WUUS53 KSGF 271726
SVRSGF
MOC149-271800-
/O.NEW.KSGF.SV.W.0139.110427T1726Z-110427T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1226 PM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 100 PM CDT.
* AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR ALTON...OR 14 MILES NORTHEAST OF THAYER...
MOVING NORTHEAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL.
* LOCATIONS IMPACTED INCLUDE ALTON AND GREER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3677 9112 3659 9142 3662 9149 3669 9152
3689 9135 3688 9122 3683 9122 3683 9112
3682 9111 3678 9111
TIME...MOT...LOC 1726Z 225DEG 39KT 3670 9137
WIND...HAIL <50MPH 1.00IN
$$
GAGAN2 follow-up statements
766
WWUS53 KSGF 271736
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 PM CDT WED APR 27 2011
MOC149-271800-
/O.CON.KSGF.SV.W.0139.000000T0000Z-110427T1800Z/
OREGON MO-
1236 PM CDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHEASTERN OREGON COUNTY...
AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 3 MILES EAST OF GREER...OR 22 MILES
NORTHEAST OF THAYER...MOVING NORTHEAST AT 45 MPH. THIS STORM IS
CAPABLE OF PRODUCING QUARTER SIZE HAIL.
LOCATIONS IMPACTED INCLUDE GREER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3677 9112 3670 9129 3671 9136 3677 9140
3689 9134 3688 9122 3683 9122 3683 9112
3682 9111 3678 9111
TIME...MOT...LOC 1736Z 222DEG 38KT 3678 9128
WIND...HAIL <50MPH 1.00IN
$$
GAGAN366
WWUS53 KSGF 271750
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 PM CDT WED APR 27 2011
MOC149-271800-
/O.EXP.KSGF.SV.W.0139.000000T0000Z-110427T1800Z/
OREGON MO-
1250 PM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OREGON COUNTY HAS
EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
LAT...LON 3677 9112 3670 9129 3671 9136 3677 9140
3689 9134 3688 9122 3683 9122 3683 9112
3682 9111 3678 9111
TIME...MOT...LOC 1750Z 222DEG 38KT 3689 9115
$$
GAGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:13 AM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Apr 27, 7:13 AM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
713 AM CDT WED APR 27 2011
...UPDATE TO AVIATION...
.DISCUSSION...
MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH ADDITIONAL RAIN
CHANCES TODAY...THEN DRY AND WARMER CONDITIONS THURSDAY AND
FRIDAY. ATTENTION TURNS BACK TO MORE RAIN THIS WEEKEND WITH THE
POTENTIAL FOR ADDITIONAL FLOODING.
CURRENTLY...UPPER LEVEL TROUGH IS PUSHING ACROSS THE SOUTHERN
PLAINS EARLY THIS MORNING. SHOWERS WITH EMBEDDED ISOLATED THUNDER
HAVE DEVELOPED ACROSS SOUTHERN KANSAS INTO CENTRAL OKLAHOMA AHEAD
OF THIS SYSTEM. THIS ACTIVITY WILL PUSH EAST AND THROUGH THE AREA
TODAY. INSTABILITY WILL BE LIMITED ACROSS THE AREA...SO ONLY EXPECT
A FEW EMBEDDED RUMBLES OF THUNDER TODAY. ENOUGH ELEVATED INSTABILITY
MAY SPREAD NORTH INTO SOUTH CENTRAL MISSOURI FOR SOME SMALL HAIL
TO BE POSSIBLE THIS MORNING...BUT NO SEVERE WEATHER IS EXPECTED.
THE RAIN SHOULD TAPPER OFF FROM WEST TO EAST THIS AFTERNOON WITH
ALL THE PRECIPITATION PUSHING EAST OF THE AREA BY THIS EVENING. DO
NOT EXPECT OVERLY HEAVY RAIN TODAY WITH AN ADDITIONAL ONE QUARTER OF
AN INCH TO THREE QUARTERS OF AN INCH WITH LOCALLY HEAVIER AMOUNTS
POSSIBLE. THE HEAVIEST RAINFALL WILL OCCUR SOUTH OF THE INTERSTATE
44 CORRIDOR. THIS ADDITIONAL RAINFALL MAY ADD TO THE ONGOING
FLOODING...AND CAUSE ADDITIONAL RISES. SO...WILL CONTINUE THE
FLASH FLOOD WATCH THROUGH THIS AFTERNOON.
AFTER TODAY A MUCH NEEDED BREAK FROM THE RAIN WILL OCCUR FROM
TONIGHT INTO SATURDAY MORNING AS UPPER LEVEL RIDGING BUILDS OVER
THE CENTRAL U.S. A WARMER AIRMASS WILL ALSO SPREAD BACK INTO THE
AREA ON GUSTY SOUTHERLY WINDS THURSDAY AND FRIDAY...WITH HIGHS
EXPECTED TO WARM WELL INTO THE 70S ON FRIDAY.
THIS WEEKEND ANOTHER STORM SYSTEM WILL PUSH ACROSS THE REGION
WITH ANOTHER ROUND OF RAIN. AN UPPER LEVEL TROUGH WILL SLOWLY
PUSH EAST ACROSS THE PLAINS SATURDAY AFTERNOON INTO MONDAY. A COLD
FRONT WILL PUSH EAST INTO THE AREA SATURDAY AFTERNOON/EVENING AND
THEN STALL ACROSS THE AREA AS THE UPPER LEVEL TROUGH LAGS BEHIND.
THIS SYSTEM WILL BE POSITIVELY TITLED AND WITH THE TROUGH
REMAINING WELL TO THE WEST ON SATURDAY...THE SEVERE STORM
POTENTIAL WILL BE LIMITED. HOWEVER...THERE MAY BE ENOUGH
INSTABILITY FOR SOME STRONG TO SEVERE STORMS WITH LARGE HAIL THE
PRIMARY RISK SATURDAY AFTERNOON AND EVENING.
FLOODING WILL AGAIN BE A CONCERN THIS WEEKEND AS A FRONT STALLS
ACROSS THE REGION AND A SERIES OF UPPER LEVEL DISTURBANCES INTERACT
WITH THE FRONT. THE GROUND WILL REMAIN SATURATED THIS WEEKEND FROM
RECENT HEAVY RAIN WHICH WILL ADD TO THE FLOODING POTENTIAL. ITS
STILL A LITTLE EARLY TO PIN POINT THE EXACT LOCATION OF HEAVY
RAINFALL...BUT CONFIDENCE IS INCREASING THAT ANOTHER ROUND OF
HEAVY RAINFALL IS GOING TO DEVELOP OVER OR NEAR THE AREA FROM
SATURDAY NIGHT INTO MONDAY MORNING.
WISE
&&
.AVIATION...
/ISSUED 652 AM CDT WED APR 27 2011/
MVFR CONDITIONS WILL PREVAIL TODAY AS AN UPPER LEVEL STORM SYSTEM
TRACKS INTO THE REGION AND A SURFACE LOW PRESSURE SYSTEM MOVES
ACROSS THE LOWER MISSISSIPPI RIVER VALLEY. IFR CEILINGS WILL
IMPACT THE OZARK PLATEAU AND ESPECIALLY THE BRANSON TERMINAL.
SHOWERS WILL INCREASE DURING THE DAY WHICH WILL LOWER VISIBILITIES
AT TIMES. CEILINGS WILL LIKELY LINGER INTO MUCH OF TONIGHT.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MOZ070-071-079>083-
088>098-101>106.
KS...NONE.
&&Hazardous weather outlook, Apr 27, 11:17 AM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1117 AM CDT WED APR 27 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281630- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1117 AM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... SIGNIFICANT FLOODING RISK. LIMITED HAIL RISK. LIMITED LIGHTNING RISK. DISCUSSION... FLOODING WILL CONTINUE THROUGH TONIGHT ON AREA STREAMS...RIVERS AND FLOOD PRONE AREAS IN RESPONSE TO RECENT HEAVY RAINFALL. ANOTHER ROUND OF RAIN IS EXPECTED TODAY AS AN UPPER LEVEL WAVE MOVES THROUGH THE REGION. EMBEDDED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN MISSOURI. HAIL TO THE SIZE OF PENNIES WILL BE POSSIBLE WITH A FEW OF THE STORMS...GENERALLY SOUTH AND EAST OF A CASSVILLE TO GREENFIELD TO ROLLA LINE. THIS SYSTEM WILL BRING AN ADDITIONAL ONE QUARTER TO THREE QUARTERS OF AN INCH OF RAINFALL...WITH THE HEAVIEST RAIN EXPECTED SOUTH OF THE INTERSTATE 44 CORRIDOR. THIS ADDITIONAL RAINFALL WILL ADD TO THE ONGOING SIGNIFICANT FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RESIDUAL FLOODING OF CREEKS...STREAMS AND SEVERAL MAIN STEM RIVERS WILL LIKELY CONTINUE THROUGH THE REMAINDER OF THE WEEK. NON THUNDERSTORM WIND GUSTS OVER 30 MPH WILL BE POSSIBLE ON FRIDAY AND SATURDAY ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS. MULTIPLE ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND...WHICH COULD AGAIN BRING THE POTENTIAL FOR FLOODING ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, Apr 27, 12:12 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1212 PM CDT WED APR 27 2011
MOZ097-106-271800-
HOWELL MO-OREGON MO-
1212 PM CDT WED APR 27 2011
...SIGNIFICANT WEATHER ALERT FOR SOUTHERN HOWELL AND WESTERN OREGON
COUNTIES UNTIL 100 PM CDT...
AT 1210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF
MOODY TO 7 MILES SOUTH OF MOODY TO 15 MILES SOUTH OF MOODY...MOVING
NORTHEAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE ALTON...BRANDSVILLE...CAULFIELD...
KOSHKONONG...LANTON...MOODY...PEACE VALLEY...ROVER...SOUTH FORK...
THAYER...THOMASVILLE...WEST PLAINS AND WHITE CHURCH.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3661 9212 3691 9176 3690 9166 3689 9165
3689 9159 3688 9142 3664 9137 3649 9158
3650 9212
TIME...MOT...LOC 1712Z 228DEG 38KT 3653 9204 3645 9194
3633 9193
GAGANLocal storm report, Apr 27, 12:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1218 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL 2 E GAINESVILLE 36.60N 92.39W
04/27/2011 E0.75 INCH OZARK MO PUBLIC
REPORT RELAYED BY MEDIA.
&&
MTERRYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:30 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 33 min |
| Apr 26, 9:27 PM CDT | Special Weather Statement | SGF | Oregon, Shannon | 33 min |
| Apr 27, 12:00 AM CDT | Areal Flood Warning | SGF | Barry, Stone, Taney | 3 days |
| Apr 27, 6:46 AM CDT | River Flood Warning | SGF | Shannon | 27 hr |
| Apr 27, 6:46 AM CDT | River Flood Warning | SGF | Shannon | 27 hr |
| Apr 27, 12:12 PM CDT | Special Weather Statement | SGF | Howell, Oregon | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.